Alert archive / Georgia / Freeze Warnings in 2017
Freeze Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Mar 15, 2017, 2:00 AM CDT for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Mar 16, 2017, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2017, 2:00 AM CDT (07:00 UTC)
- In effect from
- Mar 16, 2017, 1:00 AM CDT
- Expired
- Mar 16, 2017, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
335 WWUS72 KTAE 150700 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 300 AM EDT Wed Mar 15 2017 ...LONG DURATION LATE SEASON FREEZE EXPECTED TONIGHT... .This morning's freeze warning across our extreme northern Alabama and Georgia counties remains on track. A much more significant freeze is expected tonight with sub-freezing durations up to 8 hours in some locations. Patchy frost will also be possible. ALZ065>067-GAZ120>122-124-126-151300- /O.UPG.KTAE.FZ.A.0001.170316T0600Z-170316T1400Z/ /O.NEW.KTAE.FZ.W.0003.170316T0600Z-170316T1400Z/ /O.CON.KTAE.FZ.W.0002.170315T0900Z-170315T1300Z/ Coffee-Dale-Henry-Quitman-Clay-Randolph-Terrell-Lee- Including the cities of Battens Crossroads, Enterprise, Enterprise Municipal A/P, Keyton, Asbury, Beamon, Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, Fort Rucker, Mabson, Ozark, Blackwood, Headland, Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, Lawrenceville, Screamer, Crossroads, Georgetown, Hatcher, Wire Bridge, Union, Bagby State Park, Days Crossroads, Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, Shivers Mill, Springvale, Springvale Station, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, Graves, Herod, Yeomans, Forrester, Leesburg, and Palmyra 300 AM EDT Wed Mar 15 2017 /200 AM CDT Wed Mar 15 2017/ ...A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT (8 AM CDT) THIS MORNING... ...A FREEZE WARNING IS NOW IN EFFECT FROM 2 AM EDT (1 AM CDT) TO 10 AM EDT (9 AM CDT) THURSDAY... * TEMPERATURES...Lows 29 to 32 degrees this morning, 26 to 29 degrees Thursday morning. * DURATION...Freeze durations around 2 hours this morning and up to 8 hours tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ALZ068-069-FLZ007>019-026>029-034-GAZ123-125-127>131-142>148- 155>161-151300- /O.UPG.KTAE.FZ.A.0001.170316T0600Z-170316T1400Z/ /O.NEW.KTAE.FZ.W.0003.170316T0600Z-170316T1400Z/ Geneva-Houston-North Walton-Central Walton-Holmes-Washington- Jackson-Inland Bay-Calhoun-Inland Gulf-Inland Franklin-Gadsden- Leon-Inland Jefferson-Madison-Liberty-Inland Wakulla- Inland Taylor-Lafayette-Inland Dixie-Dougherty-Worth-Turner-Tift- Ben Hill-Irwin-Early-Miller-Baker-Mitchell-Colquitt-Cook-Berrien- Seminole-Decatur-Grady-Thomas-Brooks-Lowndes-Lanier- Including the cities of Geneva, Geneva Municipal A/P, Fadette, Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, Cluster Springs, De Funiak Spring Airport, De Funiak Springs, Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Marianna, Simsville, Richter Crossroads, Browntown, Graceville, Malone, Sneads, Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, Clarksville, Durham, Frink, Marysville, Scotts Ferry, Howard Creek, Dalkeith, Honeyville, Wewahitchka, Beverly, Buck Siding, Fort Gadsden, Morgan Place, Littman, Quincy, Quincy Airport, Santa Clara, Wetumpka, Chattahoochee, Hardin Heights, Bradfordville, Capitola, Chaires, Chaires Crossroads, Killearn Estates, Killearn Lakes, Maclay State Gardens, Tallahassee, Alma, Capps, Casa Blanco, Dills, Drifton, Festus, Jarrott, Monticello, Lovett, Cherry Lake, Hanson, Hopewell, Madison, Pinetta, Sweetwater, Bethel, Hilliardville, Wakulla Springs, Athena, Boyd, Bucell Junction, Cabbage Grove, Carbur, Fenholloway, Perry, Midway, Buckville, Cooks Hammock, Day, Mayo, Cross City, Cross City Airport, Hines, Jonesboro, Old Town, Arlington, Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, Edison, Albany, East Albany, Lockett Crossing, Pretoria, Southwest Ga Regional A/P, Turner City, Walker, Alfords, Gammage, Gordy, Isabella, Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, Waterloo, Abba, Irwinville, Ocilla, Douglasville, Blakely, Centerville, Cuba, Early Co A/P, Enterprise, Mayhaw, Babcock, Bellview, Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Moultrie, Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, Greggs, Pine Valley, Barneyville, Laconte, Massee, Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, Decatur Co A/P, Hanover, Lynn, Steinham Store, West Bainbridge, Beachton, Cairo, Capel, Elpino, Grady Co A/P, Moncrief, Pine Park, Dillon, Metcalf, Pasco, Thomasville, Blue Springs, Brooks Co A/P, Dixie, Empress, Nankin, Quitman, Grooverville, Valdosta, Valdosta Regional Airport, Courthouse, Lakeland, and Teeterville 300 AM EDT Wed Mar 15 2017 /200 AM CDT Wed Mar 15 2017/ ...A FREEZE WARNING IS IN EFFECT FROM 2 AM EDT (1 AM CDT) TO 10 AM EDT (9 AM CDT) THURSDAY... The National Weather Service in Tallahassee has issued a Freeze Warning, which is in effect from 2 AM EDT (1 AM CDT) to 10 AM EDT (9 AM CDT) Thursday. * TEMPERATURE...Lows 26 to 30 degrees. * DURATION...3 to 6 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ FLZ115-118-127-128-134-151300- /O.NEW.KTAE.FZ.W.0003.170316T0600Z-170316T1400Z/ Coastal Franklin-Coastal Jefferson-Coastal Wakulla-Coastal Taylor- Coastal Dixie- Including the cities of Apalachicola, Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, High Bluff, Buckhorn, Medart, Panacea, Sopchoppy, Port Leon, Saint Marks, Spring Creek, Adams Beach, Blue Springs, Cedar Island, Dekle Beach, Fish Creek, Howell Place, Yellow Jacket, Horseshoe Beach, Jena, Shired Island, and Suwannee 300 AM EDT Wed Mar 15 2017 ...A FREEZE WARNING IS NOW IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY... The National Weather Service in Tallahassee has issued a Freeze Warning, which is in effect from 2 AM to 10 AM EDT Thursday. * TEMPERATURE...Lows 29 to 32 degrees. * DURATION...2 to 4 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
2 follow-up statements
522 WWUS72 KTAE 151304 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 904 AM EDT Wed Mar 15 2017 ...LONG DURATION LATE SEASON FREEZE EXPECTED TONIGHT... .This morning's freeze warning across our extreme northern Alabama and Georgia counties has expired. A much more significant freeze is expected tonight with sub-freezing durations up to 8 hours in some locations. Patchy frost will also be possible. ALZ065>067-GAZ120>122-124-126-161400- /O.EXP.KTAE.FZ.W.0002.000000T0000Z-170315T1300Z/ /O.CON.KTAE.FZ.W.0003.170316T0600Z-170316T1400Z/ Coffee-Dale-Henry-Quitman-Clay-Randolph-Terrell-Lee- Including the cities of Battens Crossroads, Enterprise, Enterprise Municipal A/P, Keyton, Asbury, Beamon, Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, Fort Rucker, Mabson, Ozark, Blackwood, Headland, Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, Lawrenceville, Screamer, Crossroads, Georgetown, Hatcher, Wire Bridge, Union, Bagby State Park, Days Crossroads, Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, Shivers Mill, Springvale, Springvale Station, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, Graves, Herod, Yeomans, Forrester, Leesburg, and Palmyra 904 AM EDT Wed Mar 15 2017 /804 AM CDT Wed Mar 15 2017/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 10 AM EDT /9 AM CDT/ THURSDAY... * TEMPERATURES...Lows 29 to 32 degrees this morning, 26 to 29 degrees Thursday morning. * DURATION...Freeze durations around 2 hours this morning and up to 8 hours tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ALZ068-069-FLZ007>019-026>029-034-115-118-127-128-134-GAZ123-125- 127>131-142>148-155>161-161400- /O.CON.KTAE.FZ.W.0003.170316T0600Z-170316T1400Z/ Geneva-Houston-North Walton-Central Walton-Holmes-Washington- Jackson-Inland Bay-Calhoun-Inland Gulf-Inland Franklin-Gadsden- Leon-Inland Jefferson-Madison-Liberty-Inland Wakulla- Inland Taylor-Lafayette-Inland Dixie-Coastal Franklin- Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie- Dougherty-Worth-Turner-Tift-Ben Hill-Irwin-Early-Miller-Baker- Mitchell-Colquitt-Cook-Berrien-Seminole-Decatur-Grady-Thomas- Brooks-Lowndes-Lanier- Including the cities of Geneva, Geneva Municipal A/P, Fadette, Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, Cluster Springs, De Funiak Spring Airport, De Funiak Springs, Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Marianna, Simsville, Richter Crossroads, Browntown, Graceville, Malone, Sneads, Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, Clarksville, Durham, Frink, Marysville, Scotts Ferry, Howard Creek, Dalkeith, Honeyville, Wewahitchka, Beverly, Buck Siding, Fort Gadsden, Morgan Place, Littman, Quincy, Quincy Airport, Santa Clara, Wetumpka, Chattahoochee, Hardin Heights, Bradfordville, Capitola, Chaires, Chaires Crossroads, Killearn Estates, Killearn Lakes, Maclay State Gardens, Tallahassee, Alma, Capps, Casa Blanco, Dills, Drifton, Festus, Jarrott, Monticello, Lovett, Cherry Lake, Hanson, Hopewell, Madison, Pinetta, Sweetwater, Bethel, Hilliardville, Wakulla Springs, Athena, Boyd, Bucell Junction, Cabbage Grove, Carbur, Fenholloway, Perry, Midway, Buckville, Cooks Hammock, Day, Mayo, Cross City, Cross City Airport, Hines, Jonesboro, Old Town, Apalachicola, Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, High Bluff, Buckhorn, Medart, Panacea, Sopchoppy, Port Leon, Saint Marks, Spring Creek, Adams Beach, Blue Springs, Cedar Island, Dekle Beach, Fish Creek, Howell Place, Yellow Jacket, Horseshoe Beach, Jena, Shired Island, Suwannee, Arlington, Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, Edison, Albany, East Albany, Lockett Crossing, Pretoria, Southwest Ga Regional A/P, Turner City, Walker, Alfords, Gammage, Gordy, Isabella, Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, Waterloo, Abba, Irwinville, Ocilla, Douglasville, Blakely, Centerville, Cuba, Early Co A/P, Enterprise, Mayhaw, Babcock, Bellview, Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Moultrie, Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, Greggs, Pine Valley, Barneyville, Laconte, Massee, Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, Decatur Co A/P, Hanover, Lynn, Steinham Store, West Bainbridge, Beachton, Cairo, Capel, Elpino, Grady Co A/P, Moncrief, Pine Park, Dillon, Metcalf, Pasco, Thomasville, Brooks Co A/P, Dixie, Empress, Nankin, Quitman, Grooverville, Valdosta, Valdosta Regional Airport, Courthouse, Lakeland, and Teeterville 904 AM EDT Wed Mar 15 2017 /804 AM CDT Wed Mar 15 2017/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 10 AM EDT /9 AM CDT/ THURSDAY... * TEMPERATURE...Lows 26 to 30 degrees. * DURATION...3 to 6 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
295 WWUS72 KTAE 160045 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 845 PM EDT Wed Mar 15 2017 ...LONG DURATION LATE SEASON FREEZE EXPECTED TONIGHT... A significant freeze is expected tonight with sub-freezing durations up to 8 hours in some locations. Some record lows are expected to be tied or broken by daybreak Friday. Patchy frost will also be possible. ALZ065>069-FLZ007>019-026>029-034-115-118-127-128-134-GAZ120>131- 142>148-155>161-161400- /O.CON.KTAE.FZ.W.0003.170316T0600Z-170316T1400Z/ Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton- Holmes-Washington-Jackson-Inland Bay-Calhoun-Inland Gulf- Inland Franklin-Gadsden-Leon-Inland Jefferson-Madison-Liberty- Inland Wakulla-Inland Taylor-Lafayette-Inland Dixie- Coastal Franklin-Coastal Jefferson-Coastal Wakulla-Coastal Taylor- Coastal Dixie-Quitman-Clay-Randolph-Terrell-Dougherty-Lee-Worth- Turner-Tift-Ben Hill-Irwin-Early-Miller-Baker-Mitchell-Colquitt- Cook-Berrien-Seminole-Decatur-Grady-Thomas-Brooks-Lowndes-Lanier- Including the cities of Battens Crossroads, Enterprise, Enterprise Municipal A/P, Keyton, Asbury, Beamon, Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, Fort Rucker, Mabson, Ozark, Blackwood, Headland, Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, Cluster Springs, De Funiak Spring Airport, De Funiak Springs, Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Marianna, Simsville, Richter Crossroads, Browntown, Graceville, Malone, Sneads, Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, Clarksville, Durham, Frink, Marysville, Scotts Ferry, Howard Creek, Dalkeith, Honeyville, Wewahitchka, Beverly, Buck Siding, Fort Gadsden, Morgan Place, Littman, Quincy, Quincy Airport, Santa Clara, Wetumpka, Chattahoochee, Hardin Heights, Bradfordville, Capitola, Chaires, Chaires Crossroads, Killearn Estates, Killearn Lakes, Maclay State Gardens, Tallahassee, Alma, Capps, Casa Blanco, Dills, Drifton, Festus, Jarrott, Monticello, Lovett, Cherry Lake, Hanson, Hopewell, Madison, Pinetta, Sweetwater, Bethel, Hilliardville, Wakulla Springs, Athena, Boyd, Bucell Junction, Cabbage Grove, Carbur, Fenholloway, Perry, Midway, Buckville, Cooks Hammock, Day, Mayo, Cross City, Cross City Airport, Hines, Jonesboro, Old Town, Apalachicola, Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, High Bluff, Buckhorn, Medart, Panacea, Sopchoppy, Port Leon, Saint Marks, Spring Creek, Adams Beach, Blue Springs, Cedar Island, Dekle Beach, Fish Creek, Howell Place, Yellow Jacket, Horseshoe Beach, Jena, Shired Island, Suwannee, Crossroads, Georgetown, Hatcher, Wire Bridge, Union, Bagby State Park, Days Crossroads, Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, Shivers Mill, Springvale, Springvale Station, Arlington, Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, Pretoria, Southwest Ga Regional A/P, Turner City, Walker, Forrester, Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, Waterloo, Abba, Irwinville, Ocilla, Douglasville, Blakely, Centerville, Cuba, Early Co A/P, Mayhaw, Babcock, Bellview, Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Moultrie, Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, Greggs, Pine Valley, Barneyville, Laconte, Massee, Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, Decatur Co A/P, Hanover, Lynn, Steinham Store, West Bainbridge, Beachton, Cairo, Capel, Elpino, Grady Co A/P, Moncrief, Pine Park, Dillon, Metcalf, Pasco, Thomasville, Brooks Co A/P, Dixie, Empress, Nankin, Quitman, Grooverville, Valdosta, Valdosta Regional Airport, Courthouse, Lakeland, and Teeterville 845 PM EDT Wed Mar 15 2017 /745 PM CDT Wed Mar 15 2017/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 10 AM EDT /9 AM CDT/ THURSDAY... * TEMPERATURE...Lows 26 to 30 degrees. * DURATION...4 to 8 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Mar 15, 1:59 AM CDT, 1 minute earlier.
Area forecast discussion, Mar 15, 1:59 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Tallahassee FL
259 AM EDT Wed Mar 15 2017
...LONG DURATION LATE SEASON FREEZE EXPECTED TONIGHT...
.NEAR TERM [Through Today]...
At 05Z, the Arctic ridge is centered over central IL, but the extent
of its frigid air is beginning to build into our area. Temperatures
have already dropped below freezing in northern and central AL and
GA and by the hours around sunrise, these freezing temperatures are
on track to work into a northern tier of our counties in AL and GA.
As the ridge slides down the Mississippi Valley, cold air will
continue to advect into the region, though insolation under mostly
clear skies will help us warm up a bit. Highs today will be in the
low 50s is southeast AL and southwest GA and in the mid to upper 50s
in north FL.
.SHORT TERM [Tonight Through Friday]...
The highly amplified eastern CONUS trough will dampen out through
the end of the week as it's main +PV anomaly moves out of the
Northeast towards Newfoundland. Ridging will prevail locally through
the lower troposphere. The main point of focus in the short range
will be the unseasonably cold overnight low temperatures primarily
tonight, but to a lesser extent on Thursday night as well. A long
duration freeze is expected across portions of Alabama and Georgia
tonight with up to 8 hours below freezing possible. Further
south in Georgia and throughout the Florida panhandle, 3 to 5 hour
freeze durations are expected with the longest durations in the
Suwannee basin. Along with the cold temperatures, patchy frost
will be possible across portions of southeast Alabama and the
western panhandle and southeast Big Bend of Florida. Thursday will
warm into the upper 50s to low 60s, with another light freeze
possible across the Florida Big Bend Thursday night. Frost is
expected to be more widespread across the entire Tri-State region
on Thursday night. Near normal highs are expected on Friday,
reaching the lower 70s for most locations.
.LONG TERM [Friday Night Through Wednesday]...
A cold front is forecast to move through the region Saturday
through Saturday night, but little to no rain is expected. The
airmass behind the weekend front will be nowhere near as cold as
earlier in the week. Expect lows near average on Sunday night,
around the middle 40s. Otherwise, the extended range will feature
no rain and above average temperatures under a deamplifying upper
pattern and low- level ridging.
&&
.AVIATION [Through 06Z Thursday]...
Shortwave IR imagery shows a dissipating deck of lower cigs that
surface obs show to have bases between 25 kft and 35 kft, affecting
some of our northern terminals. These cigs will continue to diminish
over the next couple hours and by the early morning we'll be left
with a thin veil of cirrus. Northern winds will prevail through the
period.
&&
.MARINE...
Small Craft Advisory conditions in strong northerly winds will
persist through early to mid afternoon today. By this evening,
winds will have fallen to below Cautionary levels and should
remain that way through the first half of the weekend. A brief
uptick in winds and seas should be expected on Sunday behind a
cold front.
&&
.FIRE WEATHER...
Borderline red flag conditions will be possible today in north FL
from Jefferson county eastward where RH values will drop below 25%
and ERC values are 26 or higher, but 20 foot winds will be just shy
at around 10 to 13 MPH. RH values will be below 28% across the
entire area, but again with borderline winds and moisture component
(fuel moisture, KBDI, or ERC), red flag conditions are not expected.
Relative humidity will be even lower Thursday, but with weaker
winds, red flag criteria will not be met.
&&
.HYDROLOGY...
No mentionable rain is forecast over the course of the next week.
Therefore, area rivers and creeks will maintain current trends and
stay below Action stage.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 56 27 61 32 72 / 0 0 0 0 0
Panama City 54 36 57 42 67 / 0 0 0 0 0
Dothan 52 29 58 37 70 / 0 0 0 0 0
Albany 52 27 58 34 70 / 0 0 0 0 0
Valdosta 54 28 60 33 72 / 0 0 0 0 0
Cross City 57 26 62 31 72 / 0 0 0 0 0
Apalachicola 56 36 58 42 67 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Warning from 2 AM EDT /1 AM CDT/ to 10 AM EDT /9 AM CDT/
Thursday for Calhoun-Central Walton-Coastal Dixie-Coastal
Franklin-Coastal Jefferson-Coastal Taylor-Coastal Wakulla-
Gadsden-Holmes-Inland Bay-Inland Dixie-Inland Franklin-
Inland Gulf-Inland Jefferson-Inland Taylor-Inland Wakulla-
Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
Washington.
GA...Freeze Warning from 2 AM to 10 AM EDT Thursday for Baker-Ben
Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
Turner-Worth.
Freeze Warning until 9 AM EDT this morning for Clay-Lee-Quitman-
Randolph-Terrell.
AL...Freeze Warning from 1 AM to 9 AM CDT Thursday for Coffee-Dale-
Geneva-Henry-Houston.
Freeze Warning until 8 AM CDT this morning for Coffee-Dale-Henry.
GM...Small Craft Advisory until 2 PM EDT this afternoon for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River Fl out to 20 Nm-Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach out 20 NM-Coastal waters
from Apalachicola to Destin FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Moore
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Moore
MARINE...Harrigan
FIRE WEATHER...Moore
HYDROLOGY...HarriganThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:32 AM CDT | Rip Current Statement | TAE | Gulf | 8 hr |
Nearby
Freeze Warnings in Georgia, 2017Freeze Warnings in Florida, 2017Freeze Warnings in Alabama, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.